Notices
Results 1 to 7 of 7

Thread: Co-codamol

  1. #1 Co-codamol 
    Suspended
    Join Date
    Feb 2008
    Location
    I live in Bertrand Russells teapot!
    Posts
    902
    I have just been prescribed Co-codomol from my doc, and after researching i know discover that it can be highly addictive!

    My doc didn't tell me this (obviously on an incentive to get free holiday vouchers from the pharmaceutical!)

    And nor is there any literature in the box!

    Anyone else tried this stuff and is it addictive?

    Am i going to get high?


    Reply With Quote  
     

  2.  

    Related Discussions:

     

  3. #2 Re: Co-codamol 
    Forum Professor sunshinewarrior's Avatar
    Join Date
    Sep 2007
    Location
    London
    Posts
    1,525
    Quote Originally Posted by Selene
    I have just been prescribed Co-codomol from my doc, and after researching i know discover that it can be highly addictive!

    My doc didn't tell me this (obviously on an incentive to get free holiday vouchers from the pharmaceutical!)

    And nor is there any literature in the box!

    Anyone else tried this stuff and is it addictive?

    Am i going to get high?
    Usually a 30/500 combination codeine/paracetamol (acetaminophen to our American cousins) is normal and I haven't heard of high habituation rates to it. I worked in a pharmacy for a year and while we had some patients who were pretty obviously hooked on pain meds, the things they were being prescribed were a lot stronger.

    If you haven't checked these other sites already, please do so: Patient UK and NetDoctor.

    You are unlikely to get 'high' on the prescribed dose, though it frequently has the effect of making people feel drowsy.

    Unless you use it regularly and long term, you are unlikely to get addicted to it.

    Hope this helps.


    Reply With Quote  
     

  4. #3 Re: Co-codamol 
    Suspended
    Join Date
    Feb 2008
    Location
    I live in Bertrand Russells teapot!
    Posts
    902
    Quote Originally Posted by sunshinewarrio
    Quote Originally Posted by Selene
    I have just been prescribed Co-codomol from my doc, and after researching i know discover that it can be highly addictive!

    My doc didn't tell me this (obviously on an incentive to get free holiday vouchers from the pharmaceutical!)

    And nor is there any literature in the box!

    Anyone else tried this stuff and is it addictive?

    Am i going to get high?
    Usually a 30/500 combination codeine/paracetamol (acetaminophen to our American cousins) is normal and I haven't heard of high habituation rates to it. I worked in a pharmacy for a year and while we had some patients who were pretty obviously hooked on pain meds, the things they were being prescribed were a lot stronger.

    If you haven't checked these other sites already, please do so: Patient UK and NetDoctor.

    You are unlikely to get 'high' on the prescribed dose, though it frequently has the effect of making people feel drowsy.

    Unless you use it regularly and long term, you are unlikely to get addicted to it.

    Hope this helps.
    That has thank you Sunshine (x big kiss on your cheek)

    I don't like taking drugs especially pain killers because of side effects unless i really have to.

    I hate the way these docs happily prescribe without telling you all the facts, i just don't trust them.

    Well i will take it only when i have to.

    Thanks again for the info



    Reply With Quote  
     

  5. #4  
    Forum Isotope Bunbury's Avatar
    Join Date
    Sep 2007
    Location
    Colorado
    Posts
    2,590
    My father was a chemist (pharmacist) - had a shop in Shepherd's Bush. He would keep aspirin/codeine tablets in the house and dole them out for headaches. No one in my family got hooked.
    Reply With Quote  
     

  6. #5  
    Forum Professor sunshinewarrior's Avatar
    Join Date
    Sep 2007
    Location
    London
    Posts
    1,525
    Quote Originally Posted by Bunbury
    My father was a chemist (pharmacist) - had a shop in Shepherd's Bush. He would keep aspirin/codeine tablets in the house and dole them out for headaches. No one in my family got hooked.
    You know that now aspirin cannot be given to under-16s in the UK? Well, not sold anyway. Doctors can prescribe it under certain circumstances, but NICE recommends not doing so if possible.
    Reply With Quote  
     

  7. #6  
    Suspended
    Join Date
    Feb 2008
    Location
    I live in Bertrand Russells teapot!
    Posts
    902
    Quote Originally Posted by sunshinewarrio
    Quote Originally Posted by Bunbury
    My father was a chemist (pharmacist) - had a shop in Shepherd's Bush. He would keep aspirin/codeine tablets in the house and dole them out for headaches. No one in my family got hooked.
    You know that now aspirin cannot be given to under-16s in the UK? Well, not sold anyway. Doctors can prescribe it under certain circumstances, but NICE recommends not doing so if possible.
    Why?

    I thought aspirin was pretty safe.

    Although i do remember being told not to take it when i was pregnant because it encourages cell division.
    Was that to prevent me from having a baby with two heads and four arms?
    Reply With Quote  
     

  8. #7  
    Forum Professor sunshinewarrior's Avatar
    Join Date
    Sep 2007
    Location
    London
    Posts
    1,525
    Quote Originally Posted by Selene
    Quote Originally Posted by sunshinewarrio
    Quote Originally Posted by Bunbury
    My father was a chemist (pharmacist) - had a shop in Shepherd's Bush. He would keep aspirin/codeine tablets in the house and dole them out for headaches. No one in my family got hooked.
    You know that now aspirin cannot be given to under-16s in the UK? Well, not sold anyway. Doctors can prescribe it under certain circumstances, but NICE recommends not doing so if possible.
    Why?

    I thought aspirin was pretty safe.

    Although i do remember being told not to take it when i was pregnant because it encourages cell division.
    Was that to prevent me from having a baby with two heads and four arms?
    In people under 16, in certain (albeit rare) cases, aspirin can cause serious and brain and liver damage: Reye's Syndrome.

    The Beeb reported on it back in 2002. Pharmacists (and their assistants), of course, have to be extra careful, and on the ball, with regard to issues like this...
    Reply With Quote  
     

Bookmarks
Bookmarks
Posting Permissions
  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •